Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 96, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Sep 28, 2011, 2:13 PM EDT for Putnam County, Ohio. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 2:13 PM EDT (18:13 UTC)
- Expired
- Sep 30, 2011, 10:38 AM EDT
- In force
- 44 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanchard River at Ottawa (OTTO1). The gauge peaked at 23.62 ft at Sep 29, 2011, 4:00 AM EDT.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
618 WGUS43 KIWX 281813 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 213 PM EDT WED SEP 28 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY .RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ON THE BLANCHARD RIVER AT OTTAWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC137-291813- /O.NEW.KIWX.FL.W.0096.110928T1813Z-110930T1000Z/ /OTTO1.1.ER.110928T1712Z.110929T0000Z.110929T1000Z.NO/ 213 PM EDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL FRIDAY MORNING. * AT 1 PM WEDNESDAY THE STAGE WAS 23.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 23.5 FEET AROUND 8 PM WEDNESDAY SEPTEMBER 28 AND FALL BELOW FLOOD STAGE AROUND 6 AM THURSDAY SEPTEMBER 29. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. $$
5 follow-up statements
780 WGUS83 KIWX 290214 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY RECENT HEAVY RAINS HAVE CAUSED MINOR FLOODING ALONG THE BLANCHARD RIVER AT OTTAWA PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC137-300214- /O.EXT.KIWX.FL.W.0096.000000T0000Z-110930T1900Z/ /OTTO1.1.ER.110928T1712Z.110929T0130Z.110929T1900Z.NO/ 1014 PM EDT WED SEP 28 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL FRIDAY AFTERNOON. * AT 9 PM WEDNESDAY THE STAGE WAS 23.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE AROUND 3 PM THURSDAY SEPTEMBER 29. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. $$
684 WGUS83 KIWX 290224 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY .RECENT HEAVY RAINS HAVE CAUSED MINOR FLOODING ALONG THE BLANCHARD RIVER AT OTTAWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC137-300224- /O.CON.KIWX.FL.W.0096.000000T0000Z-110930T1900Z/ /OTTO1.1.ER.110928T1712Z.110929T0130Z.110929T1900Z.NO/ 1024 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL FRIDAY AFTERNOON. * AT 9 PM WEDNESDAY THE STAGE WAS 23.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE AROUND 3 PM THURSDAY SEPTEMBER 29. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. $$
235 WGUS83 KIWX 291336 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 936 AM EDT THU SEP 29 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY .RECENT HEAVY RAINFALL OVER THE PAST SEVERAL DAYS COMBINED WITH ADDITIONAL RAINFALL EXPECTED LATER THIS AFTERNOON AND INTO FRIDAY WILL ALLOW MINOR FLOODING TO CONTINUE ON THE BLANCHARD RIVER AT OTTAWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC137-301336- /O.EXT.KIWX.FL.W.0096.000000T0000Z-111001T0100Z/ /OTTO1.1.ER.110928T1712Z.110929T0900Z.110930T0100Z.NO/ 936 AM EDT THU SEP 29 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL FRIDAY EVENING. * AT 8 AM THURSDAY THE STAGE WAS 23.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE AROUND 9 PM THURSDAY SEPTEMBER 29. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET WHICH OCCURRED ON APR 28 2011. $$
918 WGUS83 KIWX 300200 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EDT THU SEP 29 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY .MINOR FLOODING CONTINUES ALONG THE BLANCHARD RIVER AT OTTAWA. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && OHC137-010200- /O.EXT.KIWX.FL.W.0096.000000T0000Z-111001T0600Z/ /OTTO1.1.ER.110928T1712Z.110929T0900Z.110930T0600Z.NO/ 1000 PM EDT THU SEP 29 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL LATE FRIDAY NIGHT. * AT 9 PM THURSDAY THE STAGE WAS 23.2 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE AROUND 2 AM FRIDAY SEPTEMBER 30. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. $$
738 WGUS83 KIWX 301438 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EDT FRI SEP 30 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. OHC137-301508- /O.CAN.KIWX.FL.W.0096.000000T0000Z-111001T0600Z/ /OTTO1.1.ER.110928T1712Z.110929T0900Z.110930T0819Z.NO/ 1038 AM EDT FRI SEP 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE BLANCHARD RIVER AT OTTAWA * AT 9 AM FRIDAY THE STAGE WAS 22.8 FEET * FLOOD STAGE IS 23.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * FORECAST...THE RIVER WILL FALL TO NEAR 22.6 FEET AROUND 2 PM FRIDAY SEPTEMBER 30. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:58 PM EDT, 15 minutes earlier.
Area forecast discussion, Sep 28, 1:58 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 PM EDT WED SEP 28 2011
.UPDATE...
FORECAST UPDATED TO GO WITH NUMEROUS WORDING ACROSS THE AREA PER
RADAR TRENDS. DESPITE FILLING OF UPPER LOW...POCKET OF COLD AIR
ALOFT AND BREAKS IN THE CLOUD COVER HAS ALLOWED FOR AN UPTICK IN
DEVELOPMENT AND COVERAGE. FELT GIVEN GUIDANCE TRENDS AND HISTORY
ASSOCIATED WITH THE UPPER LOW OVER THE PAST SEVERAL DAYS WAS
PRUDENT TO GO WITH HIGHER POPS. A STRAY LIGHTNING STRIKE IS
POSSIBLE BUT MORE SUSPECT A REPEAT OF YESTERDAY WITH BRIEF HEAVY RAIN.
&&
.AVIATION...
VARIABLE CIGS AND VSBYS EXPECTED THIS AFTERNOON AS BREAKS IN THE
CLOUD COVER UNDER THE UPPER LOW QUICKLY FILL BACK IN WITH SHOWER
DEVELOPMENT. HAVE TRIED TO CAPTURE THIS TREND THROUGH THE
AFTERNOON. AN ISOLATED STORM IS POSSIBLE BUT HAVE BEEN LEFT OUT OF
TAFS. LOWER CIGS WILL BE POSSIBLE ONCE AGAIN TONIGHT AS UPPER LOW
CONTINUES TO PULL AWAY.
ON THURSDAY NEXT SYSTEM WILL BE MOVING TOWARDS THE AREA. VFR
CONDITIONS SHOULD ARRIVE AT LEAST THROUGH 18Z AND MAYBE A BIT
LONGER. OUTSIDE THE PERIOD WILL NEED TO WORRY ABOUT CONVECTION AND
GUSTY WINDS.
&&
.PREV DISCUSSION... /ISSUED 423 AM EDT WED SEP 28 2011/
SHORT TERM...
STAGNANT UPR LOW THAT HAS PLAGUED THE AREA THE LAST WEEK CNTRD OVR
NW IN VCNTY KMCY THIS MORNING. LTL MOVEMENT XPCD NR TERM AS LARGER
SCALE GYRE REMAINS INTACT YET CERTAINLY A MUCH WEAKER CIRCULATION VS
24 HRS AGO. COVERAGE OF SHRA HAD DWINDLED SIGNIFICANTLY AND GIVEN
00Z GUIDANCE TRENDS WRT MASS FIELDS ESP HIGHRES OUTPUT...FELT IT
PRUDENT TO BACK OFF ON PRIOR POPS THROUGH TONIGHT CORRESPONDING TO
AN ACCELERATING WKNG OF UPR LOW AND EWD SHIFT AHD OF ROBUST UPSTREAM
KICKER OVR SW CANADA. HELD W/GOING TEMPS WHICH GENERALLY APPROXIMATE
SPLIT MOS BLEND AND IN LINE W/PRIOR PERSISTENCE TRENDS W/THERMAL
TROUGH OVERHEAD.
BRIEF LL THERMAL RIDGING XPCD THU AHD OF SHARP CDFNT ASSOCD/W
RAPIDLY DEEPENING/DIGGING SW DROPPING OUT OF CANADA. HWVR EARLY
INSOLATION DOUBTFUL AND PREFER COLDER SLANT OF GUIDANCE TEMPS AS
RATHER POTENT FNTL SCALE CIRCULATION XPCD TO DVLP W/WIDESPREAD SHRA
LIKELY ALG W/SOME POTENTIAL FOR LOW TOP CONVN ALG SFC BNDRY THU AFTN.
LONG TERM...
FRIDAY THROUGH TUESDAY...THE UPPER LOW THAT HAS BEEN LINGERING OVER
THE AREA FOR THE PAST SEVERAL DAYS WILL LIFT NORTHEAST AND GET
ABSORBED INTO THE AMPLIFYING UPPER TROF OVER THE EASTERN CONUS AS
SHORT WAVE ENERGY DIGS THE TROF AND EVENTUALLY DEVELOPS ANOTHER CUT
OFF LOW EAST OF THE REGION. FOR THIS PACKAGE...BLENDED THE LESS
PROGRESSIVE ECMWF WITH A FASTER GFS. THE ANALOGS SUGGEST A FASTER
SOLUTION...BUT TYPICALLY THE MODELS TEND TO MOVE SYSTEMS TOO FAST
IN A HIGHLY AMPLIFIED PATTERN. THE MEAN ENSEMBLE MEX MOS HIGHS LOOK
REASONABLE AND ARE NOT QUITE AS WARM AS THE OPERATIONAL RUN EARLY
NEXT WEEK. OTHERWISE...VERY CHILLY AIR WILL SPREAD INTO THE REGION.
THE ECMWF HAS SHOWN A SLIGHT TREND TOWARD COLDER TEMPERATURES EARLY
THIS PERIOD. THE ONGOING HIGHS FOR FRIDAY AND SATURDAY HAVE ALREADY
BEEN TRENDED MUCH LOWER AND APPEAR ON TRACK. WENT SLIGHTLY COLDER
WITH LOWS FRIDAY NIGHT WITH SOME FROST LIKELY...ESPECIALLY OVER
NORTHEAST AREAS. LAKE EFFECT SHOWERS SHOULD BE LIMITED TO MAINLY THE
FAR WEST FORECAST AREA GIVEN A NORTH FETCH OVER THE LAKE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
LMZ043-046.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Sep 28, 4:46 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT WED SEP 28 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 446 AM EDT WED SEP 28 2011 /346 AM CDT WED SEP 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY EVENING WITH A RISK FOR LARGE HAIL AND DAMAGING WINDS GENERALLY ALONG AND WEST OF INTERSTATE 69. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-290900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 446 AM EDT WED SEP 28 2011 /346 AM CDT WED SEP 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON WITH A RISK FOR LARGE HAIL AND DAMAGING WINDS. HAZARDOUS CONDITIONS FOR SMALL CRAFT AND A HIGH RISK OF RIP CURRENTS ARE EXPECTED THURSDAY AFTERNOON THROUGH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Sep 28, 1:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 PM EDT WED SEP 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-282045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 144 PM EDT WED SEP 28 2011 /1244 PM CDT WED SEP 28 2011/ ...FUNNEL CLOUDS BEING REPORTED WITH A FEW SHOWERS... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING NUMEROUS SHOWERS ACROSS PORTIONS OF NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND NORTHWESTERN OHIO. A REPORT OF A FUNNEL CLOUD WAS RECEIVED EAST OF CRUMSTOWN AROUND 135 PM EDT. THESE ARE NOT THE TYPE OF FUNNEL CLOUDS TYPICALLY ASSOCIATED WITH STRONG THUNDERSTORMS. HOWEVER...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUD FORMATION AND BRIEF BUT WEAK TORNADOES COULD OCCUR IN THE RARE CASE THAT ONE OF THESE FUNNELS REACHES THE GROUND. IF YOU OBSERVE A FUNNEL CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO LAW ENFORCEMENT. FUNNEL CLOUDS...WIND GUSTS TO 30 MPH...AND BRIEF MODERATE DOWNPOURS ARE ALL POSSIBLE.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.